Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking miralax for constipation. Having pain in genital area. What is causing this pain?

User rating for this question
Excellent
Answered by
Practicing since : 1964
Answered : 246 Questions
Question
My 10 year old son has pain in his genital area. He is taking Miralax for constipation, and the constipation causes him to have urinary problems. He is currently seeing a urologist. What could be causing this genital pain? He says pain is worse when standing.
Posted Wed, 24 Oct 2012 in Child Health
 
 
Answered by Dr. Sumitra Kumar Mukherjee 1 hour later
Dear XXXXXXXI am sorry to hear about your son. you said he got urinary problem.
Can you please emplify it? Is he getting pain during passing water? You said he got
genital pain. Has he got pain in his testicles? Has he got high tempareture? Does he
feeling sickly? Was an Ultrasound for the testicle done?
Injury to the genital area also causes pain while standing. Let me know the details as soon as possible.
kindest regaeds Dr. S.K.Mukherjee
Above answer was peer-reviewed by
 
Follow-up: Taking miralax for constipation. Having pain in genital area. What is causing this pain? 52 minutes later
When the urinary problems started, his bladder was so full, he was having trouble emptying it. We were told that his constipation caused pressure on his bladder causing an overactive bladder. He does not have pain when urinating or pain in his testicles. He does not have a temperature. He sometimes has nausea which I think could be the Miralax. No ultrasound on the testicle was done. He has had no injury to the genital area. He now says the pain is more in the lower abdomen. Could this possibly be caused from gas?
 
 
Answered by Dr. Sumitra Kumar Mukherjee 2 hours later
Dear,

Thank you very much for supplying all those information.

I am very pleased to know he's got no problem with bladder or genitals.

Based on what you describe it is likely due to constipation. It is true constipation can cause over active bladder and his lower abdomen pain is possibly a colonic spasm.

In this instance, I suggest to stop Miralax. You may give him stool softeners like Docusate sodium (12.5 mgm/in 5ml) 5ml three times daily along with Paracetamol syrup (500mgm/5ml) 5 ml three times daily. They are available over the counter at most regions. Check with your pharmacist.

Plenty of fluids will also benefit him.

I hope it will be settle soon. Please contact me if you need further assistance.

Kindest regards
Dr.S.K.Mukherjee
Above answer was peer-reviewed by
 
Follow-up: Taking miralax for constipation. Having pain in genital area. What is causing this pain? 23 hours later
Dr. S.K. XXXXXXX

Thank you for this helpful information. Do you think Miralax could be the cause of his nausea? Could Miralax be causing these colonic spasms?

Thanks again, XXXXXXX
 
 
Answered by Dr. Sumitra Kumar Mukherjee 1 hour later
Dear XXXXXXX

Thank you for your query. The side effect of this medication is abdominal distension and pain, and nausea.

Kindest regards
Dr.S.K.Mukherjee
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor